Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 70, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 28, 2025, 6:33 PM CDT for Lac qui Parle County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 28, 2025, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Lac qui Parle County, MN
The radar
The Aberdeen radar (KABR), 169 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:24 PM CDT | TORNADO | 4 Ne Marietta, MN | Trained Spotter confirmed tornado N of MN Hwy 40 west of Madison. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
511
WUUS53 KMPX 282333
SVRMPX
MNC073-290030-
/O.NEW.KMPX.SV.W.0070.250628T2333Z-250629T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
633 PM CDT Sat Jun 28 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Lac qui Parle County in west central Minnesota...
* Until 730 PM CDT.
* At 633 PM CDT, a severe thunderstorm was located 9 miles northwest
of Marietta, or 41 miles west of Montevideo, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Madison, Bellingham, Marietta, Nassau, Louisburg and Madison
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
dangerous hail and damaging winds.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4523 9645 4525 9629 4525 9628 4524 9629
4524 9628 4522 9627 4522 9622 4521 9620
4519 9617 4497 9616 4497 9645
TIME...MOT...LOC 2333Z 265DEG 17KT 4512 9653
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETA1 follow-up statement
144
WWUS53 KMPX 290013
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
713 PM CDT Sat Jun 28 2025
MNC073-290030-
/O.CON.KMPX.SV.W.0070.000000T0000Z-250629T0030Z/
Lac qui Parle MN-
713 PM CDT Sat Jun 28 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN LAC QUI PARLE COUNTY...
At 713 PM CDT, a severe thunderstorm was located over Bellingham, or
30 miles northwest of Montevideo, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Madison, Bellingham, Marietta, Nassau, Louisburg and Madison
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4523 9645 4525 9629 4525 9628 4524 9629
4524 9628 4522 9627 4522 9622 4521 9620
4519 9617 4497 9616 4497 9645
TIME...MOT...LOC 2333Z 265DEG 17KT 4512 9653
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:49 PM CDT, 3 hours 44 minutes earlier. Its key messages:
- Storms expected to develop over west central MN late this afternoon and track south and east from there through the night. Threat for very large hail and tornadoes will be greatest where storms initiate in western MN, with the threat transitioning to more of a wind threat through the night as lines develop.
- Next period of active weather looks to come at the end of next week, with a possible frontal passage for the Fourth of July.
Area forecast discussion, Jun 28, 2:49 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 249 PM CDT Sat Jun 28 2025 .KEY MESSAGES... - Storms expected to develop over west central MN late this afternoon and track south and east from there through the night. Threat for very large hail and tornadoes will be greatest where storms initiate in western MN, with the threat transitioning to more of a wind threat through the night as lines develop. - Next period of active weather looks to come at the end of next week, with a possible frontal passage for the Fourth of July. && .DISCUSSION... Issued at 249 PM CDT Sat Jun 28 2025 Although initially the unforecast MCS that came out of SoDak this morning added a good deal of uncertainty to the forecast. The wind field across southern MN says that it's impacts on the atmosphere were pretty minimal, with the main impact coming from its cloud cover slowing down diurnal warming. West of the cloud cover, there is a zone of enhanced WAA & isentropic lift near the h7 level that is producing accas across western into central MN that's trying to produce some convection as well, though this looks to remain elevated and continue to struggle and will not be a part of the main show expected for later today. As for the main show, that is expected to kick off quickly between 6pm and 8pm out in the region from Morris over to Mille Lacs. A slight delay in initiation thanks to the morning MCS. This is on the nose of an impressive CAPE gradient, where mlCAPE should be maximized in the 4000-5000 j/kg range. The highest CAPE values will be capped, but it's just north of the cap where storms will blow. Once they go, they'll go fast given the instability. Forecast hodographs do have a clockwise curve, but they're pretty short, indicative of the modest flow at best. This high CAPE/low shear environment will favor multi-cell clusters with occasional supercell structures. At initiation, we'll have the greatest threat for very large hail and brief tornadoes, but these will quickly congeal. This will likely result in one or more forward propagating MCSs that will pose a primarily wind threat through the rest of the night, but confidence is low on how any MCSs will evolve. The uncertainty for Sunday starts right away, besides any remnants from tonight's MCS(S), we're also seeing several CAMs that show yet another MCS coming out of SoDak late tonight into Sunday morning. This MCS would come from the storms we're starting to bubble up in northeast CO, with that energy heading for southern MN Sunday morning. How big of a threat this activity will pose to southern MN will come down to just how robust convection becomes over western/central SoDak tonight. For the rest of Sunday, we'll see a very weak and diffuse wind shift work across MN during the afternoon, with upper 60/lower 70 dewpoints in place. This will result in a diurnal uptick in storms again Sunday afternoon across eastern MN, but given the weak flow, the severe threat looks pretty low for Sunday, with an isolated severe storm possible. The only thing that could change this idea is if we get robust convection coming out of SoDak that kicks off an MCV that could serve as a focus stronger storms over southeast MN and western WI during the afternoon. Monday will be pleasant, but we'll have the upper trough currently over Alberta coming through during peak heating. Cooler temps aloft will allow for the development of some scattered diurnal showers Monday afternoon, with the greatest rain chances north of I-94. Rising heights behind this trough will finally bring as a for sure dry day on Tuesday. For Wednesday and beyond, confidence in the forecast diminishes considerably, with quite a bit of spread still present in the models with how quickly moisture returns to the upper MS Valley. Looking at the EPS, it currently favors a trough/frontal passage on Friday, timed absolutely perfectly for all those afternoon and evening Fourth of July celebrations you may have planned. No need to cancel plans yet, but if you do plan on being out and about to celebrate the Fourth, it would be a good idea to keep an eye on the forecast in the coming days. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1254 PM CDT Sat Jun 28 2025 Although morning convection has added a bit of uncertainty to this forecast, it looks like it's impact on destabilizing the atmo is going to be pretty minimal today. The main change to the going TAFs was to delay the TS mention by a couple of hours at terminals. Current expectations are that storms will rapidly develop out by AXN between 23z and 01z, quickly building into the STC area. After that, confidence diminishes as to how the storms will evolve. A line of storms is certainly plausible, as most CAMs show, but how quickly that forms, how fast it goes and so on has little confidence at the moment, so outside of AXN & STC, kept TS mention to PROB30s. One thing to watch is we do have a band of accas right now where 700mb temp advection is maximized in western MN and we may see some isolated TS develop within this band of WAA before the main show gets going. Late tonight into Sunday morning, we could also have a complex coming out of SoDak and heading for southern MN, though confidence on this potential shra/ts area is even lower than what we have for this evening. Bottom line, look for amendments and continued changes with 00z TAF update. KMSP...Main impact from -RA moving over MSP at the start of the period is it looks to delay the main TS threat for later this evening, which should push the potential for strong to severe storms out beyond the evening push for tonight. Dewpoints will remain in the upper 60s through Sunday, with a weak boundary coming through Sunday afternoon, this boundary will have the potential to spark more shra/tsra Sunday afternoon, which is why we added the second prob30 for TS to the 18z TAF. /OUTLOOK FOR KMSP/ MON...VFR. Wind NW 10-15G25 kts. TUE...VFR. Wind NW 10-15 kts. WED...VFR. Chc TSRA. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...MPG AVIATION...MPG
Hazardous weather outlook, Jun 28, 1:40 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 140 PM CDT Sat Jun 28 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 140 PM CDT Sat Jun 28 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop over west central Minnesota late this afternoon, tracking east and south across the rest of central and southern Minnesota and into western Wisconsin tonight. Initially, tornadoes, very large hail, and damaging wind gusts will be possible, but the greatest severe hazard will transition to a strong wind threat through the night. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another round of strong to severe storms possible on Sunday with the best chance in western Wisconsin. The greatest risk will be for damaging winds. More unsettled weather is expected Wednesday through the rest of next week. Some strong to severe storms will be possible with any storms that develop. Storms may possibly impact the area during the late afternoon and evening on the Fourth of July. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening and overnight.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:35 AM CDT | Special Weather Statement | MPX | Redwood | 40 min |
| Jun 28, 2:10 AM CDT | Special Weather Statement | MPX | Pope, Stevens | 35 min |
| Jun 28, 2:16 AM CDT | Special Weather Statement | MPX | Brown, Watonwan | 44 min |
| Jun 28, 2:39 AM CDT | Special Weather Statement | MPX | Kandiyohi, Pope | 36 min |
| Jun 28, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.